Ask a doctor

Possible Allergy to Juvederm?

I had juvederm (1 unit) put into my mid face six weeks ago, and again (1unit) a month ago. It looked natural and I was happy with the result. 2 days ago I woke up with swelling on one side of my face, a tender cheek bone, and what looked like a black eye. Yesterday it was worse, and the other cheek and under eye area were also swollen and felt bruised. I have no sinus issues. Could this be an allergy to the Juvederm or anaesthetic? If so, what can I do? It's unsightly, uncomfortable and tiring.

Doctor Answers (7)

Not Likely the Juvederm at 6 weeks

+2

It is unlikely for the Juvederm to be causing this reaction. This being said, the actual injection may have led to a low grade infection which has slowly gotten worse. I would most definately recommend that you go see the physician who injected you ASAP and "Get and Answer."


West Palm Beach Plastic Surgeon
4.5 out of 5 stars 6 reviews

Possible Allergy to Juvederm?

+1

This highly isn't a cause from an allergic reaction, especially so many weeks out from having your injectables. Inform your medical provider immediately, this can be an infection issue 

Best regards 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Possible allergy to Juvederm?

+1

This is not likely an allergy to the Juvederm. This is especially the case since your procedures were 6 weeks ago and one month ago. I would recommend speaking with your physician and having an exam, as there may be another issue that needs to be treated. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

You might also like...

Possibly allergy to Juvederm after 6 weeks

+1

An actual allergy to Juvederm is unlikely to begin with, and even more unlikely after 6 weeks. This sounds much more like a type of infection, or cellulitis maybe. I would get back to your injector ASAP and most likely end up with some type of antibiotic. Get this addressed now and do not wait.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Not likely to be an allergy to Juvederm

+1

This is an urgent problem that needs to be evaluated for possible infection and you need to see the physician who injected the material and/or go to an emergency room for evaluation and treatment with antibiotics, CT scan, etc etc. depending on what they find on the examination, blood work and diagnostic studies.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Questions about possible juvederm allergic reaction

+1

It would be unusual to have a late allergic reaction to juvederm.  I have never seen an allergic reaction to the material.  If you had a nerve block there could be some bruising from that.  See your physician as soon as possible to rule out an infection or some other serious problem. 

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 7 reviews

Possible Juvederm allergy

+1

It would be unusual to have an allergy to Juvederm or an anesthetic at six weeks after your first treatment and one month after your second.  I can't tell you what is causing your symptoms, but I would seek medical attention.  You could start by returning to you treating physician to be evaluated.   

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.